Q: I had a stroke last year in Jan (I’m 40 now) & have been on Plavix ever since. I know it’s very risky for people to have any operation whilst on Plavix. Then 2 months ago, I had my gall bladder removed & only the snr surgeon would operate (another wouldn’t touch the operation due to me being on Plavix). During my surgery I needed a blood transfusion and I also needed to be in hosp. for a week and half rather than just overnight due to the excessive bleeding. So can you please give me advice on this?
A: It’s difficult to recommend elective cosmetic surgery when you are on long-term anticoagulation that probably should not be discontinued. While the risk of bleeding for rhinoplasty and buccal fat removal is not likely to put your health in jeopardy, the increased bleeding is likely to adversely affect your results.
You may consider looking into other options with a much lower chance of bleeding complications to improve your appearance (i.e. Botox/fillers/lasers).